A Larger Interventional Study
2 August, 2012 / Written by Antinitus
An interventional study with the purpose of strengthening the efficiency and confirming the safety of the Antinitus® patch.
The study was conducted at two outpatient clinics specialising in ear, nose and throat disorders, (Dr Peter Åhnblad at Sickla ÖNH-centre, and Dr Anders Nordkvist Läkarhuset +7, Göteborg).
One hundred subjects with chronic tinnitus were included in the clinical investigation of which 97 completed the study. All subjects received an active Antinitus treatment. The following conclusions were made based on the study results:
Treatment with the Antinitus patch for three weeks resulted in a statistically significant decrease in the TSQ tinnitus questionnaire score from baseline (P <0.01). The decrease was of a similar magnitude and remained significant at follow-up four weeks after end of treatment.
– A reduced tinnitus burden was reported by approximately half of the study population as measured by a decrease in the TSQ score and the proportion was similar at end of treatment and at follow-up.
– The proportion of patients reporting a decrease in TSQ score was significantly larger than the proportion reporting an increase (P<0.05).
– Time to sleep initiation was not affected by the treatment as assessed on a group level
– Quality of life as assessed by the SF-36 scale was not affected by the treatment
– One patient withdrew prematurely from treatment due to an event of vertigo in connection with a common cold and medication with diclofenac.
– The Antinitus treatment was safe and well tolerated with no reports of serious adverse events. The most common adverse event was various skin reactions elicited by the patch. Less common reported adverse events included various manifestations of pain, the common cold, dizziness and insomnia.
– Local skin reactions at the site of the patch, which was actively monitored for in the study, were reported by 16 patients. The skin reactions were all mild in intensity, in the majority of cases self-limiting during continued treatment, and resulted in temporary stop of treatment in only two patients.